What’s the Buzz – Wednesday 27 September 2017

TUESDAY’S ROUND-UP

Passion projects were the name of the game yesterday. The rallying cry in the’Declaration of Independents ‘ session was to take that leap of faith and make the films you believe in!  Allison Argo, James Reed, Chris Morgan and Susan Todd gave us an insight into the agony and ecstasy of going it alone. But telling brilliant stories is just one piece of the puzzle,  Content creators can create impact and political change;  films that we make can really make a difference.

Again we got our cues from those wonderful Commissioners – Nat Geo, Vulcan, Blue Ant Media, Arte and PBS  who all told us what they like and how they want it.

We also were treated to a beginners guide to how to produce video for the social media platforms snap chat and facebook from Nat Geo digital

From the tech guys it was all about underwater exploration and sea floor visualisation.

If you would like to find out about joining NHN, we will be in the main lobby today between 3pm and 4pm in front of the big windows. Please come and have a chat and Join Us

And last but not least, check out who BBC Studios  Silverback Films and NHNZ have nominated as their 2017 Rising Stars … these guys rock!

WEDNESDAY 27 SEPTEMBER 2017

WHAT WE’RE EXCITED ABOUT:

Session
9:00am – 10:00am – Re-defining the On-camera Host
In an ever-changing media world, how does the role of an on camera host continue to connect with us as an audience? Our panelists and well experienced hosts of various shows will speak on new trends that aim to engage and continue to challenge us as viewers.
With: Stephanie Arne, Public Speaker, Host, Mutual of Omaha’s Wild Kingdom; Chris Morgan, Co-Founder & Executive Director, Wildlife Media/UPROAR; Bob Poole, Cinematographer & Filmmaker, National Geographic
In: Grizzly Jackson Lake Lodge

Session
10:30am – 11:30am: Reality Check
With: Paul BaribaultVice President – Animation Marketing & Disneynature, Walt Disney Studios; Carla Borras, Director of Digital Video, FRONTLINE; Anthony Geffen, CEO, Atlantic Productions; Malvina Martin, Executive Producer, Black Dot Films; Mitch Turnbull, Director & Producer
In: Explorers Room Jackson Lake Lodge

Session
2:00pm – 3:00pm: Adventure & Science Story Telling
The adventure industry is hotter than ever, but in today’s world it is a shared experience gaining interest and attention from younger and more diverse audiences. How can we harness this popularity into meaningful personal engagement in nature, science and conservation?
With: Hazen Audel, Host – Primal Survivor, National Geographic Channel; Josh Bernstein, Founder & Executive Producer, Explorer At Large; Nate Dappen, Biologist, Photographer & Filmmaker; Bertie Gregory, Filmmaker, Photographer, Series Host, Nat Geo Wild; Gaelin Rosenwaks, Filmmaker & Photographer;
In: Explorers Room Jackson Lake Lodge

Workshop
11:30am – 12:30pm: Managing Your Brand
Extending the life and impact of your film requires effective positioning, branding and marketing your project as more than just a film. This workshop examines how to increase engagement and revenue by transforming a program into a brand. Trust us – you need this.
With: Russell Sparkman, FusionSpark Media
In: Antelope 1 Jackson Lake Lodge

Session
3:30pm – 4:30pm: Hollywood is Calling

Embedding conservation themes and nathistory stories into popular narrative and scripted programming has dynamic potential for impact. But, how do we GET these stories into the hands of the writers and producers bringing popular content to prime time audiences? Four Hollywood veterans are here to tell you what they know and what they’re looking for. And yes, you can pitch your ideas to them on Thursday!
With: Rick Loverd, Director of The Science & Entertainment Exchange, National Academy of Sciences; Gillian Bohrer, Executive Vice President, Fox 2000; Effie Brown, Producer; Arvind David, Executive Director, Ideate Media; Joely Fisher, Director, Actor, IFAW Ambassador; Ann Merchant, National Academy of Sciences, Engineering, & Medicine, Acting Executive Director of Communications
In: Grizzly Jackson Lake Lodge

Nat Geo WILD BBQ
6:00pm – 11:00pm
Party like a local at the infamous Nat Geo WILD BBQ—a Festival Institution—with music by an all-local favorite, Uncle Stack and the Attack!
5:30 pm, Buses begin leaving Jackson Lake Lodge (last bus, 6:30)
9:00 pm, Buses return to Jackson Lake Lodge (last bus, 11:00) 
Where? Dornan’s

TECH

Exhibition
11:00am – 2:00pm: Gear on the Terrace

Session
9:00am – 10:00pm: The Aesthetics of Virtual Reality
The creative possibilities of this rapidly developing medium are immense. But, shooting, editing and sound design are quite different from linear storytelling. This workshop is a master-class conversation with VR/360 early adaptors on storytelling techniques and lessons learned.
With: Jennifer ShoemakerSenior Director of Visual Storytelling, Conservation International; Eric HansonxRez Studio; Max SalomonExecutive Producer, Black Dot Films; David HamlinFilmmaker & Executive Producer
In: Explorers Room Jackson Lake Lodge

Workshop
10:00am – 11:00am: Acquisition Choices: The VariCam family, HD, 2k, UHD, 4k, HDR, HFR and?
Sponsored by Panasonic
Much like choosing 16 vs 35mm film years ago, what you shoot today will play a large role in the longevity and quality of your content for many years to come. Come see and examine the HD, 2k, 4k acquisition options of the VariCam family of cameras. Is HDR really needed today, how about later? Capturing the best possible quality, with an eye on the range of future deliverables is always wise. Acquisition options will be examined, post workflows also. Follow-up field shooting and post testing is available during the week.
In: Antelope 1 Jackson Lake Lodge

Workshop
1:00pm – 2:00pm: The Convergence of Stills and Motion
Sponsored by RED
Speaker: Field biologist, explorer, photographer, and filmmaker, Tim Laman – Tim will take delegates into the world of where motion captures blurs with still imagery as he shares his experiences shooting with RED’s new EPIC-W 8KS35 camera system. His cameras are his tools for telling the stories of rare and endangered wildlife, and revealing some of earth’s wildest places, and he recently won the top honor in his field: Wildlife Photographer of the Year 2016.
A representative from RED will be on-hand.
With: Michael Keegan, Global Partnerships, RED Digital Cinema; Tim Laman, Biologist, Photographer & Filmmaker, National Geographic; Sean Ruggeri, Field Tech, RED Digital Cinema
In: Antelope 1 Jackson Lake Lodge

AND, THROUGHOUT THE DAY:

Commissioners & Pitching
Commissioner Catch Up

9:00am – 9:30am: 30 Minutes Animal Planet & Science Channel
Osprey Jackson Lake Lodge30 Minutes

10:00am – 10:30am: 30 Minutes with ORF/Universum
In: Osprey Jackson Lake Lodge

11:30am – 12:00pm: 30 Minutes with Nature/WNET
In: Osprey Jackson Lake Lodge

12:30pm – 1:00pm: 30 Minutes with BBC Natural World
With; 
Roger Webb, Executive Producer – The Natural History Unit, BBC Studios
In: Osprey Jackson Lake Lodge

1:30am – 2:00pm: 30 Minutes with NHK
WithTetsunori Kikuchi, Producer, NHK Enterprises
InOsprey Jackson Lake Lodge

3:00pm – 3:30pm: 30 Minutes with BBC Studios Natural History Unit
With
Doug Hope, Head of Development – The Natural History Unit, BBC Studios;  Oliver Thompson, Head of Business – The Natural History Unit, BBC Studios
InOsprey Jackson Lake Lodge

3.oo pm- 4pm  Natural History Network. Want to join us ?Come see us upstairs in the foyer by the big window! 

4:30am – 5:00pm: 30 Minutes with SVT
InOsprey Jackson Lake Lodge

Leave a Reply

*

This site uses Akismet to reduce spam. Learn how your comment data is processed.

Welcome to our site.
info@naturalhistorynetwork.co.uk